Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Rates of convergence
of diffusions with drifted Brownian potentials


Authors: Yueyun Hu, Zhan Shi and Marc Yor
Journal: Trans. Amer. Math. Soc. 351 (1999), 3915-3934
MSC (1991): Primary 60J60, 60F05
DOI: https://doi.org/10.1090/S0002-9947-99-02421-6
Published electronically: May 21, 1999
MathSciNet review: 1637078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We are interested in the asymptotic behaviour of a diffusion process with drifted Brownian potential. The model is a continuous time analogue to the random walk in random environment studied in the classical paper of Kesten, Kozlov, and Spitzer. We not only recover the convergence of the diffusion process which was previously established by Kawazu and Tanaka, but also obtain all the possible convergence rates. An interesting feature of our approach is that it shows a clear relationship between drifted Brownian potentials and Bessel processes.


References [Enhancements On Off] (What's this?)

  • 1. Alili, S.: Asymptotic behaviour for random walks in random environments. (preprint)
  • 2. Bertoin, J.: Lévy Processes. Cambridge University Press, Cambridge, 1996. MR 98e:60117
  • 3. Biane, P. and Yor, M.: Valeurs principales associées aux temps locaux browniens. Bull. Sci. Math. $\underline{111}$ (1987) 23-101. MR 88g:60188
  • 4. Bouchaud, J.-P., Comtet, A., Georges, A. and Le Doussel, P.: Classical diffusion of a particle in a one-dimensional random force field. Ann. Phys. $\underline{201}$ (1990) 285-341. MR 91k:82047
  • 5. Brox, T.: A one-dimensional diffusion process in a Wiener medium. Ann. Probab. $\underline{14}$ (1986) 1206-1218. MR 88f:60132
  • 6. Carmona, P.: The mean velocity of a Brownian motion in a random Lévy potential. Ann. Probab. $\underline{25}$ (1997) 1774-1788. MR 99b:60126
  • 7. Comets, F., Menshikov, M.V. and Popov, S.Yu.: Lyapunov functions for random walks and strings in random environment. Ann. Probab. $\underline{26}$ (1998) 1433-1445. CMP 99:09
  • 8. Csörg\H{o}, M., Horváth, L., and Révész, P.: Stability and instability of local time of random walk in random environment. Stoch. Proc. Appl. $\underline{25}$ (1987) 185-202. MR 89c:60078
  • 9. Deheuvels, P. and Révész, P.: Simple random walk on the line in random environment. Probab. Th. Rel. Fields $\underline{72}$ (1986) 215-230. MR 87m:60193
  • 10. Dembo, A., Peres, Y. and Zeitouni, O.: Tail estimates for one-dimensional random walk in random environment. Comm. Math. Phys. $\underline{181}$ (1996) 667-683. MR 97h:60074
  • 11. Dvoretzky, A. and Erd\H{o}s, P.: Some problems on random walk in space. Proc. 2nd Berkeley Symp. Math. Statist. Probab. 353-367, University of California Press, Berkeley, 1951. MR 13:852b
  • 12. Gantert, N. and Zeitouni, O.: Quenched sub-exponential tail estimates for one-
    dimensional random walk in random environment. Comm. Math. Phys. $\underline{194}$ (1998) 177-190. CMP 98:14
  • 13. Greven, A. and den Hollander, F.: Large deviations for a random walk in random environment. Ann. Probab. $\underline{22}$ (1994) 1381-1428. MR 95m:60101
  • 14. Hu, Y. and Shi, Z.: The local time of simple random walk in random environment. J. Theoretical Probab. $\underline{11}$ (1998) 765-793. CMP 98:15
  • 15. Hu, Y. and Shi, Z.: The limits of Sinai's simple random walk in random environment. Ann. Probab. $\underline{26}$ (1998) 1477-1521. CMP 99:09
  • 16. Hughes, B.D.: Random Walks and Random Environments. Vol. II: Random Environments. Oxford Science Publications, Oxford, 1996. MR 98d:60139
  • 17. Itô, K. and McKean, H.P.: Diffusion Processes and Their Sample Paths. Springer, Berlin, 1965. MR 33:8031
  • 18. Karlin, S. and Taylor, H.M.: A Second Course in Stochastic Processes. Academic Press, New York, 1981. MR 82j:60003
  • 19. Kawazu, K. and Tanaka, H.: A diffusion process in a Brownian environment with drift. J. Math. Soc. Japan $\underline{49}$ (1997) 189-211. MR 99c:60170
  • 20. Kawazu, K. and Tanaka, H.: Invariance principle for a Brownian motion with large drift in a white noise environment. Hiroshima Math. J. $\underline{28}$ (1998) 129-137.
  • 21. Kesten, H., Kozlov, M.V. and Spitzer, F.: A limit law for random walk in a random environment. Compositio Math. $\underline{30}$ (1975) 145-168. MR 52:1895
  • 22. McKean, H.P.: A Hölder condition for Brownian local time. J. Math. Kyoto Univ. $\underline{1}$ (1962) 195-201. MR 26:4421
  • 23. Mathieu, P.: On random perturbations of dynamical systems and diffusions with a Brownian potential in dimension one. Stoch. Proc. Appl. $\underline{77}$ (1998) 53-67. CMP 98:01
  • 24. Ray, D.: Sojourn times of a diffusion process. Illinois J. Math. $\underline{7}$ (1963) 615-630. MR 27:6306
  • 25. Révész, P.: Random Walk in Random and Non-Random Environments. World Scienfitic, Singapore, 1990. MR 92c:60096
  • 26. Revuz, D. and Yor, M.: Continuous Martingales and Brownian Motion. (Second Edition). Springer, Berlin, 1994. MR 95h:60072
  • 27. Schumacher, S.: Diffusions with random coefficients. Contemp. Math. $\underline{41}$ (1985) 351-356. MR 88k:60045
  • 28. Shi, Z.: A local time curiosity in random environment. Stoch. Proc. Appl. $\underline{76}$ (1998) 231-250. CMP 98:17
  • 29. Sinai, Ya.G.: The limiting behavior of a one-dimensional random walk in a random medium. Th. Probab. Appl. $\underline{27}$ (1982) 256-268. MR 83k:60078
  • 30. Solomon, F.: Random walks in a random environment. Ann. Probab. $\underline{3}$ (1975) 1-31. MR 50:14943
  • 31. Tanaka, H.: Diffusion processes in random environments. Proc. ICM (S.D. Chatterji, ed.) 1047-1054. Birkhäuser, Basel, 1995. MR 97g:60112
  • 32. Tanaka, H.: Limit theorems for a Brownian motion with drift in a white noise environment. Chaos Solitons Fractals $\underline{11}$ (1997) 1807-1816. MR 99a:60085
  • 33. Warren, J. and Yor, M.: Skew-products involving Bessel and Jacobi processes. Technical report, Department of Mathematics, University of Bath, 1997. To appear in: Séminaire de Probabilités XXXIII. Lecture Notes in Mathematics, Springer, 1999.
  • 34. Yor, M.: Sur certaines fonctionnelles exponentielles du mouvement brownien réel. J. Appl. Probab. $\underline{29}$ (1992) 202-208. MR 93g:60179
  • 35. Yor, M.: Local Times and Excursions for Brownian Motion: A Concise Introduction. Lecciones en Matemáticas, Universidad Central de Venezuela, 1995.
  • 36. Yor, M.: Some Aspects of Brownian Motion. Part II: Some Recent Martingale Problems. Birkhäuser, Basel, 1997. MR 98e:60140

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 60J60, 60F05

Retrieve articles in all journals with MSC (1991): 60J60, 60F05


Additional Information

Yueyun Hu
Affiliation: Laboratoire de Probabilités, Université Paris VI, 4 Place Jussieu, 75252 Paris Cedex 05, France
Email: hu@proba.jussieu.fr

Zhan Shi
Affiliation: Laboratoire de Probabilités, Université Paris VI, 4 Place Jussieu, 75252 Paris Cedex 05, France
Email: shi@ccr.jussieu.fr

Marc Yor
Affiliation: Laboratoire de Probabilités, Université Paris VI, 4 Place Jussieu, 75252 Paris Cedex 05, France
Email: secret@proba.jussieu.fr

DOI: https://doi.org/10.1090/S0002-9947-99-02421-6
Keywords: Diffusion with random potential, Bessel process, rate of convergence
Received by editor(s): November 17, 1997
Received by editor(s) in revised form: July 3, 1998
Published electronically: May 21, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society